Thunderstorm Wind, Delaware
- When
- July 15, 10:30 AM EST
- Where
- Delaware County, Selma
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- BROADCAST MEDIA
- Coordinates
- 40.200, -85.267
Trees down
3 thunderstorm wind, 1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Jul 15, 2:35 AM EST, 7 hours 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 235 AM EST TUE JUL 15 2003 FORECAST FOCUS IS CHANCE OF PRECIP TODAY. EARLY THIS MORNING THE REMNANTS OF A DECAYING MCS WERE OVER IA/WI AND MOVING SE. AT THIS TIME FOR CENTRAL INDIANA ALL THAT WILL AMOUNT TO IS SOME CLOUDS. AT 06Z CDFNT WAS OVR CENTRAL IA. MODELS ARE IN GOOD AGREEMENT AND WILL USE A BLEND. H5 HI PRES OVR 4 CORNERS REGION IS FIRMLY PARKED IN PLACE OVER THE NEXT FEW DAYS. AS TROF OVER THE NORTHERN CONUS TRAVELS EAST...THIS HI OVR THE 4 CORNERS PREVENTS THE TROF FROM SINKING TOO FAR SOUTH. THIS KEEPS ALL OF THE BETTER DYNAMICS OVR THE GTLKS. THERE WILL STILL BE A CHANCE FOR TSRA OVR CENTRAL INDIANA AS SWLY FLOW HAS INCREASED DEWPOINTS...CAPES ARE IN THE 3000 J/KG RANGE AND FRONT WILL BE PASSING THROUGH THIS AFTN. FORECAST PWATS ARE IN THE 1.8-2.0 RANGE SO HEAVY RAIN IS A POSSIBILITY ALTHOUGH SHORT LIVED. FAR SOUTHWEST CORNER OF CWA IS IN SLIGHT RISK FOR THIS AFTERNOON WHERE UPPER FLOW IS MORE DIFFLUENT. WILL KEEP POPS IN CHANCE CAT FOR THIS AFTN. FOR TEMPS...LOOKS LIKE PREFRONTAL COMPRESSION WILL PUSH TEMPS SLIGHTLY HIGHER THAN GUIDENCE FOR TODAY. .IND...NONE. SALLY
INZ021-028>031-035>049-051>057-060>065-067>072-161100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 548 AM EST TUE JUL 15 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT... AN APPROACHING COLD FRONT WILL BRING A CHANCE OF SHOWERS AND THUNDERSTORMS TO CENTRAL INDIANA THIS MORNING AND THEN AGAIN THIS AFTERNOON. SOME OF THE STORMS COULD REACH SEVERE LIMITS WITH DAMAGING WIND AND HAIL THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... SHOWERS AND THUNDERSTORMS ARE EXPECTED ON FRIDAY NIGHT AND SATURDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY LATER THIS MORNING AND AGAIN THIS AFTERNOON. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING URL... HTTP://WWW.CRH.NOAA.GOV/IND (ALL LOWER CASE) SALLY
The Indianapolis radar (KIND), 102 km away, was scanning. The volume nearest the first event began at 15:28 UTC.
3 thunderstorm wind, 1 flash flood. Local standard time, as filed.
Trees down
Large tree and numerous tree limbs down
Firehouse and church experienced flooding
Lots of tree limbs down along with 2 trees
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2003Every state in 2003This day in weather historyWarnings in Indiana, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5376635, 5376638, 5376636, 5376637.